Log in
British Heart Foundation
8,889 members5,423 posts

Off Beta Blockers

Age 50. Been on Metoprolol (beta blocker), statins and aspirin since July 2018. Had 1 stent fitted end of August 2018. Then on the clopidogrel as well. All pretty good since then. Saw surgeon in Dec and he advised coming off the metoprolol as my BP was surprisingly low. So reduced to half dose for two weeks then completely off from New Year’s Day. Just wondered if others have gone through this and what they experienced. I’m finding it much harder to exercise. Is this to be expected?

14 Replies
oldestnewest

I had a major reaction to all of the Beta Blockers . I'm on clopidergral aspirin zemtard and esomeprozole and have had no issues after stopping beta blockers heart rate at rest is like 60 so all good . I imagine your cardiologist has you on what's best for you . Long may you be healthy .

1 like
Reply

Thanks for the reply. Look after yourself.

1 like
Reply

Must be a good thing. You should build up your exercise slowly without drugs. I'm on 2.5mg Bisoprolol and I have no side issues other than sometimes very low resting heart rate. I just measured it now and is 41bpm. I don't know if I should panic or just get up a bit.

1 like
Reply

I think you're right I need to build it back up again. I'd got relatively fit whilst on the BBs but feel like its a start from scratch again. But as you say it is a good thing. 41bpm! wow that is low. Stay well.

Reply

I'm relatively fit as well. Started running after stenting 3 months ago, built it up slowly and couple of days ago run 10K in 64 minutes. Can't wait to get off at least some of the medication, that'll be the sign things are alright.

1 like
Reply

Hello Lxnc. I came off bisoprolol 2.5 mg at the beginning of Dec, taking since end Sept. As soon as I stopped I felt like the old me but I have to admit I did feel a bit of a dip in my walking performance. I wasn't able to scoot round the local lake at quite the same pace. Since then things have been pretty difficult with night sweats, palpitations and raised heartbeat. Not at all sure whether it's the bisoprolol or something else. Have a GP appointment later today to discuss. How was your experience? Hopefully more positive.

Reply

Thanks for your reply. I only stopped on 1st of Jan having been on half the normal amount for two weeks. So since then I can’t seem to run like I was (started when diagnosed in July ) I’m not. Runner but I enjoyed the solitude and it made me feel better but since coming off BBs it is much harder work. Have to stop a lot and catch my breath. Also had a couple of angina episodes (nothing serious) but haven’t had these since before diagnosis. As well as that I just generally don’t feel great. I’m seeing cardio team in a couple of weeks and from what I’ve read had heard from this brill forum it is to be expected. I am seeing now why they say on the packet don’t stop taking these without medical advice. Best wishes.

Reply

I have the opposite problem. After HA I was on bisopralol but had to stop because of hallucinations. Now on clopidogrel, aspirin, candesartan and furosemide and my BP is too low for most of the day around 95/59. Doc wants me on nebivolol but I'm worried it will drop BP even further. I can't function as it is yet my heart rate needs controlling. It averages upper 80s and 90s.

Reply

Thanks for replying. It seems it is so different for us all. Best wishes.

Reply

When I came off the Bisoprolol, I too noticed a dip in my walking performance. I felt that I got tired earlier but I have built the fitness up now. Good health and good luck!!

Reply

Thanks for replying. That is good to know. It seems it is a bump in the road to be ridden over. Best wishes.

Reply

I’ve noticed I’m really cold - since going onto all the meds just before the stent. Could just be time of year - but hands and feet especially.

Reply

Yes that is a known side effect. I’ve noticed that since stopping the beta blockers my extremities are a bit warmer.

Reply

I can’t wait for that. Bad timing with mid winter.

Reply

You may also like...